Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 5, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Feb 24, 2012, 3:58 AM EST for 6 counties in Florida. It took effect at Feb 24, 2012, 10:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2012, 3:58 AM EST (08:58 UTC)
- In effect from
- Feb 24, 2012, 10:00 AM EST
- Expired
- Feb 24, 2012, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
988 WWUS72 KMLB 240858 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 358 AM EST FRI FEB 24 2012 FLZ041-044>047-053-054-058-059-064-141-144-147-242300- /O.NEW.KMLB.LW.Y.0005.120224T1500Z-120224T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 358 AM EST FRI FEB 24 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING. * WINDS...SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS OF 30 TO 35 MPH WILL DEVELOP LATE THIS MORNING AND CONTINUE THIS AFTERNOON ACROSS LAKE...VOLUSIA...SEMINOLE...ORANGE...OSCEOLA AND BREVARD COUNTIES. SLIGHTLY LOWER WIND SPEEDS CAN BE EXPECTED FROM OKEECHOBEE COUNTY TO THE TREASURE COAST. * IMPACTS...THESE WINDS WILL MAKE OPEN WATERS ON THE INTRACOASTAL WATERS AND INLAND LAKES VERY CHOPPY...WHICH CAN TIP OR SWAMP SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ KELLY
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 24, 3:37 AM EST, 21 minutes earlier.
Area forecast discussion, Feb 24, 3:37 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
337 AM EST FRI FEB 24 2012
.DISCUSSION...
...VERY WARM TODAY WITH GUSTY SOUTHWEST WINDS...
TODAY...AREA WILL BE IN THE WARM SECTOR AHEAD OF AN APPROACHING COLD
FRONT THAT WILL BE PUSHING SE ACROSS THE FL PANHANDLE. GUSTY SW
WINDS WILL PRODUCE A WINDY DAY WITH SUSTAINED WINDS AROUND 20 MPH
ACROSS THE NORTH HALF OF EC FL AND GUSTS 30-35 MPH. PRES GRADIENT
NOT QUITE AS STRONG ACROSS THE SOUTHERN COUNTIES BUT WILL STILL
SEE GUSTY CONDITIONS SO WILL PLACE ALL OF EC FL IN A LAKE WIND
ADVISORY. THERE SHOULD BE CONSIDERABLE SFC HEATING WHICH WILL PUSH
MAX TEMPS MUCH ABOVE NORMAL IN THE MID TO UPPER 80S EVEN AT THE
COAST. VERY DRY AIR ALOFT WILL PREVENT ANY SHOWER ACTIVITY.
TONIGHT...PRETTY STRONG COLD FRONT WILL PUSH INTO EC FL OVERNIGHT
AND USHER IN NOTICEABLY COOLER TEMPERATURES BEHIND IT. EXPECT A
WEAKENING BAND OF SHOWERS TO ACCOMPANY THE FRONT INTO NORTHERN
SECTIONS AFTER MIDNIGHT. LACK OF UPPER SUPPORT AND MOISTURE WILL
LIMIT THE AMOUNT OF RAINFALL TO JUST A FEW HUNDREDTHS OF AN INCH.
SAT-SAT NIGHT...
STRONG COLD FRONT PUSHING INTO THE LWR MS VALLEY WILL DRIVE ITS WAY
THRU CENTRAL FL BY MIDDAY UNDER THE INFLUENCE OF A DEEP SHORT WAVE
TROF OVER THE NATION'S MIDSECTION. HOWEVER...THE PARENT LOW OVER THE
TN/OH RIVER VALLEYS IS EMBEDDED WITHIN A DEEP ZONAL FLOW THAT WILL
KICK IT INTO NEW ENGLAND AND THE CANADIAN MARITIMES BY DAYBREAK.
THIS WILL LEAVE THE SRN EXTENSION OF ITS FRONTAL TROF WITH LITTLE
FORWARD IMPETUS AS ALL OF THE SYSTEM'S TORQUE WILL BE WRAPPED UP IN
THE LOW. SFC/LOW LVL RIDGE OVER THE ROCKIES WILL NOT BE ABLE TO
PROVIDE THE PUSH NECESSARY FOR THE FRONT TO CLEAR THE STATE AS THE
AFOREMENTIONED ZONAL FLOW WILL CARRY THE RIDGE THE E/NE RATHER THAN
THE SE.
THE FRONT WILL DECELERATE AS IT MOVES THRU THE FL PENINSULA AS IT
ENCOUNTERS AN H85-H50 RIDGE EXTENDING FROM THE YUCATAN PENINSULA
ACRS THE CENTRAL BAHAMAS...STALLING OVER S FL BY EARLY AFTERNOON.
FCST SOUNDINGS INDICATE A VERY STRONG SUBSIDENCE INVERSION BEHIND
THE FRONT THAT WILL LIMIT VERTICAL MOTION WELL BLO 10KFT...TOO LOW
TO SUPPORT ANY TSTRM ACTIVITY. WILL GO WITH 20 POPS OVER THE SRN
HALF OF THE CWA ENDING BY MIDDAY.
TEMPS WILL WARM LITTLE THRU THE DAY WITH CLOUD COVER AND STRONG NRLY
FLOW BEHIND THE FRONT. MAX TEMPS IN THE L/M60S ALONG AND N OF
I-4...A 20-25F TEMP SWING FROM FRI MAXES...L/M70S TREASURE COAST AND
ALONG THE NORTH SHORE OF LAKE OKEECHOBEE. SFC/LOW LVL WINDS WILL
VEER TO THE NE SAT NIGHT AS THE POST FRONTAL RIDGE PUSHES INTO THE
MID ATLC. PGRAD WILL BE TIGHT ENOUGH TO MAINTAIN 10MPH INTERIOR AND
10-15MPH ALONG THE COAST. THE STEADY ONSHORE FLOW WILL LIMIT THE
EXTENT OF THE POST FRONTAL CAA...TEMPS FALLING INTO THE U40S/L50S
ALONG AND N OF I-4 BUT HOLDING IN THE M50S/L60S ELSEWHERE.
SUN-SUN NIGHT...
WX PATTERN HAS TURNED NOTICEABLY WETTER ON SUN. THE SHORT WAVE TROF
OVER THE BAJA PENINSULA/NW MEXICO WILL DEAMPLIFY AND ACCELERATE ENE
AND BECOME ABSORBED IN THE PREVAILING WRLY FLOW. AS IT DOES...IT
WILL TAP DEEP MOISTURE OVER THE WRN GOMEX AND PULL IT ACRS FL.
MEANWHILE...THE MID LVL RIDGE TO THE S WILL HOLD FAST AND PUSH THE
STALLED FRONT BACK TO THE N. INTERACTION BTWN THE MID LVL RIDGE AND
THE MID LVL TROF WILL GENERATE A DEEP AND STRONG SWRLY FLOW THAT
WILL RESULT IN STRONG ISENTROPIC LIFT ACRS CENTRAL FL.
A WARM FRONTAL RAIN EVENT IS MOST LIKELY GIVEN THE DVLPG SCENARIO.
QPF WILL BE LOW...GENERALLY AOB 0.10". HOWEVER...PRECIP EVENTS SUCH
AS THIS HAVE WIDER COVERAGE AND LONGER DURATION THAN CONVECTIVE
RAINFALL. FURTHERMORE...FRONTAL PROGRESS WILL BE SLOW AS THE
PREVAILING SWRLY MID LVL FLOW WILL BE MORE OR LESS PARALLEL TO THE
FRONTAL ORIENTATION.
TOO EARLY TO BEGIN PRECISE TIMING OF THE ONSET OF RAINFALL.
HOWEVER...PRECIP CHANCES WILL INCREASE THRU THE DAY AND ONCE IT
STARTS WILL CONTINUE WELL INTO THE NIGHT PERIOD. DEEPEST MOISTURE
AND STRONGEST ISENTROPIC LIFT WILL BE OVER THE N HALF OF THE FL
PENINSULA. WILL GO WITH 40 POPS NRN CWA...DECREASING TO 20 POPS
OVER THE SRN CWA. EXTENSIVE CLOUD COVER AND RAIN COOLED AIR WILL
KEEP MAX TEMPS IN THE U60S/L70S ALONG AND N OF I-4...M70S ELSEWHERE.
&&
.AVIATION...
IFR STRATUS EXPECTED TO DEVELOP OVER THE INTERIOR TERMINALS AND
LAST THROUGH 13Z OR SO...THEN VFR. COULD SEE SOME TEMPO LIFR CIGS
AS WELL ESP LEE. THERE MAY BE SOME LOWER VISIBILITIES IN FOG
ADVECTING INLAND FROM THE GULF COAST BUT WELL MIXED ATMOS SHOULD
LIMIT DENSITY. SOUTHWEST WINDS GUSTING UP TO 30 KNOTS POSSIBLE
NORTHERN TERMINALS (DAB/SFB/MCO)...A LITTLE LOWER TO THE SOUTH.
&&
.MARINE...
TODAY...SOUTH TO SOUTHWEST WINDS 15-20 KNOTS OFFSHORE EXPECTED SO
WILL HEADLINE CAUTION THERE. WINDS SHOULD BE CLOSER TO 15 KNOTS
NEARSHORE BUT IT WILL BE VERY CHOPPY OVER ALL THE WATERS DUE TO
WIND WAVES WITH SHORT PERIODS OF 4-5 SECONDS.
TONIGHT...A COLD FRONT WILL PUSH ACROSS THE WATERS OVERNIGHT WITH
A WIND SHIFT OUT OF THE NW BEHIND THE FRONT. SW-W WINDS 15 KNOTS
WILL INCREASE TO 20 KNOTS OUT OF THE NW TOWARDS DAYBREAK ACROSS
THE NORTH AND CENTRAL WATERS.
SAT-SAT NIGHT...
SCA CONDITIONS ANTICIPATED. WINDS WILL FRESHEN OUT OF THE N IN THE
WAKE OF A STRONG COLD FRONT THAT WILL PUSH THROUGH CENTRAL FL BY
MIDDAY...GENERALLY 20-25KTS BY AREAWIDE BY EARLY AFTN. WINDS WILL
VEER TO THE NE AND DIMINISH SLIGHTLY OVERNIGHT BUT WILL MAINTAIN
SPEEDS ARND 20KTS. SEAS BUILDING TO 5-7FT NEARSHORE AND 7-9FT
OFFSHORE BY MIDDAY...DECREASING TO 4-6FT NEARSHORE AND 6-8FT
OFFSHORE OVERNIGHT.
SUN-SUN NIGHT...
FRESH ERLY BREEZE AS A STRONG HIGH PRES RIDGE BUILDS ACRS THE DEEP S
AND INTO THE MID ATLC REGION. SEAS 4-6FT NEARSHORE AND 6-7FT
OFFSHORE.
&&
.FIRE WEATHER...
TODAY...ALTHOUGH RH VALUES WILL REMAIN ABOVE CRITICAL LEVELS...
MUCH ABOVE NORMAL TEMPS WILL PRODUCE MIN RH BETWEEN 40 AND 45
PERCENT THIS AFTERNOON. THE PRIMARY ISSUE WILL BE THE WINDS...OUT
OF THE SOUTHWEST AROUND 20 MPH WITH GUSTS 30-35 MPH. THIS WILL
CREATE CONTROL PROBLEMS FOR ANY NEW OR EXISTING FIRES...ESPECIALLY
AFTER THE LIGHTNING STRIKES THAT OCCURRED WED. ALTHOUGH NO RED
FLAG WARNING WILL BE ISSUED...WILL HIGHLIGHT A FIRE WEATHER
CONCERN IN THE HWO.
&&
.CLIMATE...
RECORD HIGHS FOR TODAY FEB 24TH:
DAYTONA BEACH 88 1962
ORLANDO 90 1962
MELBOURNE 92 1962
VERO BEACH 86 1962
VERO BEACH LOOKS MOST LIKELY TO AT LEAST TIE THEIR RECORD AND
PROBABLY BREAK IT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 87 55 62 52 / 10 20 10 10
MCO 87 60 68 51 / 10 20 10 10
MLB 87 66 68 57 / 10 20 20 10
VRB 87 67 69 59 / 10 10 20 10
LEE 85 55 65 48 / 10 20 10 10
SFB 87 58 65 51 / 10 20 10 10
ORL 87 60 66 52 / 10 20 10 10
FPR 87 63 70 60 / 10 10 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...NONE.
&&
SHORT TERM...KELLY
LONG TERM....BRAGAWHazardous weather outlook, Feb 23, 5:44 PM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 544 PM EST THU FEB 23 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-240300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 544 PM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... A WILDFIRE IN NORTH BREVARD COUNTY JUST WEST OF INTERSTATE 95 IN THE TITUSVILLE AREA WILL CONTINUE TO PRODUCE A LARGE SMOKE WEST TO EAST SMOKE PLUME OVERNIGHT. THE WIND FORECAST IS FOR SOUTHWEST WINDS AT 5 TO 10 MPH AFTER MIDNIGHT WHICH WILL KEEP THE SMOKE PLUME FROM BECOMING TOO THICK. HOWEVER...IF THE ATMOSPHERE DECOUPLES IN THE LOWEST LAYERS AFTER MIDNIGHT AND THE WIND BECOMES LESS THAN 5 MPH OR CALM THE SMOKE PROBLEM WILL BECOME MUCH GREATER. .WIND AND SEA IMPACT... SMALL CRAFT SHOULD EXERCISE CAUTION BEYOND A FEW MILES OF SHORE FROM SEBASTIAN INLET NORTH AS SOUTHWEST WINDS ARE FORECAST TO BE AT 15 TO 20 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FRONTAL BOUNDARY WILL PUSH THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY...PRODUCING GUSTY NORTHWEST WINDS WHICH WILL CAUSE MARINE CONDITIONS TO DETERIORATE THROUGH THE WEEKEND. DRIER AIR WILL FILTER INTO THE AREA BEHIND THIS FRONT...INCREASING THE FIRE WEATHER THREAT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:27 AM EST | Small Craft Advisory | MLB | 66 hr | |
| Feb 24, 3:23 PM EST | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 13 hr |
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.